Antidepressant-induced excessive sweating (ADIES) is reported in more than 20% of patients taking antidepressants. For this reason, the knowledge on how to identify and manage these side effects is of clinical importance for your daily practice.
ADIES can not only affect a person emotionally (by causing embarrassment) but can also increase the risk of dehydration or electrolyte deficiency for at-risk patients.
How can you manage a patient with excessive sweating from antidepressants, especially those who are responding positively to the treatment?
Terazosin is one of the medications that has shown efficacy for excessive sweating induced by antidepressants.
Let’s begin by answering this question first:
Watch the following YouTube video for the answer and more details on this topic:
DETAILED LECTURE FOR ACADEMY MEMBERS:
This chapter will summarize antidepressants-induced excessive sweating in the following sections:
- Common body locations for excessive sweating from antidepressants?
- Likely mechanism behind antidepressants causing excessive sweating?
- Management: six medication options.
Antidepressants Induced Excessive Sweating (ADIES)
JOIN EMAIL NEWSLETTER (FREE):
INTERESTED IN ACCESS TO THIS & OTHER CLINICALLY RELEVANT LECTURE SERIES?
JOIN ACADEMY MEMBERSHIP:
This is a closed membership for medical professionals only.
- 400+ Clinically Relevant Chapters: Each chapter within these sections is of direct clinical relevance for your daily practice.
- Journal Club: we will post the most recently published psychiatry articles relevant to your daily clinical practice.
- Clinical Case Discussion: Dr. Singh (Psychiatry) and Dr. Kaur (Family Medicine) discuss clinical cases to integrate the clinical cases from Psychiatry and Medicine.
- Discussion Forum & Community: Connect with other medical professionals and discuss your difficult-to-treat clinical cases.
- Goal: is to have all important clinically relevant topics in one place for ease of access.
DISCOUNTS AVAILABLE FOR: Residents & Students ONLY.
Email us your student information (program information and way to confirm your student status) to: HSingh@PsychiatryEducationForum.com
© 2024 All Rights Reserved.